On quarter-sweep finite difference scheme for one-dimensional porous medium equations

Jackel Chew Vui Lung, and Jumat Sulaiman, (2020) On quarter-sweep finite difference scheme for one-dimensional porous medium equations. International Journal of Applied Mathematics, 33 (3). pp. 439-450. ISSN 13111728

[img] Text
On quarter-sweep finite difference scheme for one-dimensional porous medium equations.pdf

Download (36kB)

Abstract

In this article, we introduce an implicit finite difference approx-imation for one-dimensional porous medium equations using Quarter-Sweep approach. We approximate the solutions of the nonlinear porous medium equa-tions by the application of the Newton method and use the Gauss-Seidel itera-tion. This yields a numerical method that reduces the computational complex-ity when the spatial grid spaces are reduced. The numerical result shows that the proposed method has a smaller number of iterations, a shorter computation time and a good accuracy compared to Newton-Gauss-Seidel and Half-Sweep Newton-Gauss-Seidel methods.

Item Type: Article
Uncontrolled Keywords: Finite difference method, Gauss-Seidel methods, Newton, Porous medium equations, Quarter-Sweep
Subjects: Q Science > Q Science (General)
Q Science > QA Mathematics
Divisions: FACULTY > Faculty of Computing and Informatics
Depositing User: MDM SITI AZIZAH IDRIS
Date Deposited: 01 Sep 2020 01:32
Last Modified: 01 Sep 2020 01:32
URI: http://eprints.ums.edu.my/id/eprint/25864

Actions (login required)

View Item View Item